Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 203, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2022, 8:30 PM MDT for Cherry County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2022, 8:30 PM MDT (02:30 UTC)
- Expired
- Jul 1, 2022, 9:30 PM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:32 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:32 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 1, 5:32 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 632 PM CDT Fri Jul 1 2022 .SYNOPSIS... Issued at 314 PM CDT Fri Jul 1 2022 Upper level ridging remains in place in the Southern Plains. As a trough over the coast of the PNW projects farther inland, a series of shortwaves will eject across the High Plains bringing multiple thunderstorms chances. FOr today, a perturbation is expected to move from eastern WY and progress into the Black Hills region. This shortwave will push through the Black Hills region bringing showers/storms to the Black Hills/western SD through the evening. Some of these showers/storms may spread into parts of northwestern NE tonight. && .SHORT TERM...(This evening through Saturday night) Issued at 314 PM CDT Fri Jul 1 2022 The main concern in the short term will be thunderstorm chances today and tomorrow. As the shortwave approaches the High Plains this evening, thunderstorms will develop across portions of eastern WY, southern SD and the western NE Panhandle. Storms will spread eastward. There is some uncertainty in the environment across western Nebraska and if storms will be able to sustain themselves to reach the western portions of our CWA. Confidence is low in seeing anything more than a stray thunderstorm across western and southwest Nebraska. There is a little more confidence however in thunderstorms holding together across southern SD then moving southeast into the northern Sandhills and possibly pushing into north central Nebraska, however, how far southeast the progression of the storms goes is a little uncertain but will keep slight pops in the forecast. However, there should be sufficient moisture with dewpoints in the 50s and 60s. Bufkit soundings from areas across the Sandhills are mostly inverted V soundings, with some of the stronger signals across the northern Sandhills. Damaging winds will be the primary hazard with any strong to severe storms. Storm chances should begin to diminish after midnight. As for storm chances on Saturday, placement of storms is a little trickier. There will be sufficient instability across the area, however upper level forcing will be rather weak which leads to some uncertainty on thunderstorm development and how widespread activity will be. Timing wise, thunderstorm development may be possible starting as early as mid afternoon with chances continuing through the evening. Current thinking is storms will be isolated to widely scattered and there is the potential for some storms to be strong to severe. .LONG TERM...(Sunday through Friday) Issued at 314 PM CDT Fri Jul 1 2022 A stronger shortwave will move through the area on Sunday, which could bring the potential for more scattered to widespread thunderstorms in the evening hours, there is also the potential for some storms to become strong to severe. A weak disturbance will move across the area Monday with a slight chance for precipitation possible mainly during the evening hours. An Upper level ridge then builds in across the Central Plains Tuesday and remains in place through the remainder of the forecast period. Temperatures will be hot with highs in the 90s and even a few 100s possible on Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 628 PM CDT Fri Jul 1 2022 VFR conditions are expected through the period outside thunderstorms. Watching convection in eastern Wyoming and southwest South Dakota as it tracks to the east-southeast through late tonight. Current timing suggests arrival into the VTN and LBF terminals just prior to midnight and prior to dawn respectively. Heavy rain may lead to degraded conditions, MVFR and possibly IFR for a brief period, before clearing out after a few hours at each site. We'll need to monitor the potential for low-stratus following convection mainly for the LBF terminal, but confidence in this is too low to mention at this time. Winds should remain less than 20 knots through the period, with generally a southeasterly direction. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Viken/Gomez SHORT TERM...Gomez LONG TERM...Gomez AVIATION...NMJ
Hazardous weather outlook, Jul 1, 10:14 AM MDT, 10 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1114 AM CDT Fri Jul 1 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-021615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1114 AM CDT Fri Jul 1 2022 /1014 AM MDT Fri Jul 1 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms will affect the forecast area tonight. Some storms may produce locally damaging winds, particularly from the late evening into the overnight hours. The greatest potential for severe weather generally lies along and west of Highway 183. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorm chances exist virtually every day through the middle of next week. Some storms may be strong or severe Sunday evening, with strong winds and heavy rainfall being the primary threats. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jul 1, 6:28 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
628 PM MDT Fri Jul 1 2022
NEZ004-020115-
Sheridan NE-
628 PM MDT Fri Jul 1 2022
...Strong thunderstorms will impact portions of northern Sheridan
County through 715 PM MDT...
At 627 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Slim Buttes to 11 miles northeast of
Chadron to near Crawford. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection of
Highway 87 and Craven Creek Road, Lone Butte, Intersection of Beaver
Creek Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road, Mount Maria, Walgren Lake, Pine Ridge and Hoover Lake.
This includes the following highways...
Highway 20 between mile markers 74 and 111.
Highway 250 between mile markers 40 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4300 10209 4277 10210 4245 10273 4246 10278
4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0027Z 280DEG 35KT 4312 10285 4294 10284 4266 10337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CDCSpecial weather statement, Jul 1, 7:16 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
716 PM MDT Fri Jul 1 2022
NEZ004-094-020200-
Sheridan NE-Western Cherry NE-
716 PM MDT Fri Jul 1 2022
...Strong thunderstorms will impact portions of northwestern Cherry
and Sheridan Counties through 800 PM MDT...
At 715 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swett to near Rushville to near Lake
Minatare Campground. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Rushville, Cody, Merriman, Antioch, Clinton, Eli, Big Hill,
Billys Lake, Lone Butte, Irwin, Rock Hill, Hoover Lake, Wickson Lake,
Diamond Lake, Krause Lake, Highway 61 crossing the Snake River,
Morgan Lake and Smith Lake.
This includes the following highways...
Highway 20 between mile markers 88 and 159.
Highway 250 between mile markers 1 and 48.
Highway 2 between mile markers 96 and 114.
Highway 61 between mile markers 200 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4273 10250 4300 10220 4299 10117 4202 10240
4201 10270 4209 10270 4210 10274 4254 10278
TIME...MOT...LOC 0115Z 289DEG 30KT 4314 10199 4271 10241 4193 10357
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:28 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jul 1, 7:16 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jul 1, 7:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Sheridan | 38 min |
| Jul 1, 8:34 PM MDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jul 1, 9:06 PM MDT | Special Weather Statement | LBF | Arthur, Garden, Grant | 39 min |
| Jul 1, 9:12 PM MDT | Special Weather Statement | LBF | Cherry | 48 min |
| Jul 1, 9:47 PM MDT | Special Weather Statement | LBF | Arthur, McPherson | 43 min |
| Jul 1, 9:55 PM MDT | Special Weather Statement | LBF | Hooker | 50 min |
| Jul 2, 12:31 AM MDT | Special Weather Statement | LBF | Hayes, Lincoln | 44 min |
| Jul 2, 12:34 AM MDT | Special Weather Statement | LBF | Deuel | 41 min |
| Jul 2, 12:50 AM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.